A 45-year-old female asked:
morphine & vicodin cause hives, rashes, flushing. does this mean i shouldn't eat anything w/poppy seeds? will i react to that, too?
1 doctor answer
Dr. Daniel Ziegler answered
29 years experience Emergency Medicine
Not necessarily: In an allergic response we release histamine which in turn causes the symptoms you describe. but the opiates, particularly morphine can also cause histamine release thru direct action . Either way if you have that reaction you should avoid those drugs. If poppy seeds haven't affected you in the past you're probably safe. The dose in the seeds is small enough that the direct effect would be minimal
Answered on Dec 30, 2018
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!